MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE
Catalog Number 00584102408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the trial broke during removal after trialing the knee.Less than 30 minutes delay was reported and a backup device was available.
 
Additional Manufacturer Narrative
Updated event description.The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is cracked and has many nicks and gouges in surface, particularly around the fracture site.The device was manufactured in 2012 and exhibits signs of extensive wear/usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that during surgery the trial broke during removal after trialing the knee.Less than 30 minutes delay was reported and a backup device was available.The breakage of the device was not corroborated after the device was evaluated.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 4 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258139
Report Number1020279-2019-03835
Device Sequence Number2486186
Product Code HWT
UDI-Device Identifier00885556619506
UDI-Public00885556619506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00584102408
Device Lot Number62164456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1